1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

I don't understand

Discussion in 'Ask A Question' started by IreneCatherineAnne, Apr 2, 2021.

  1. IreneCatherineAnne

    IreneCatherineAnne Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Hello,

    I've been on Metformin 500mg for 7 days now (after changing from Gliclazide) and the Dr said to increase to two tablets daily after a week but my Blood Glucose readings are so much better than on Gliclazide, between 5.5 and 8.5 each day so I don't understand why I need to increase the amount, unless we need to be at 5 all the time?

    I have a Covid Rehab team member checking up once a week and when she asked how my new meds were, I asked her why I needed to increase and the reply was 2 tablets a day is just a standard dose and best to do what the Dr says! Told her I wasn't happy without knowing why, so she went and asked the hospital pharmacist who also didn't know the answer, "just do as your told."

    The Diabetes Nurse is on holiday for another week so can I wait until then to see what she says before increasing or maybe someone here knows the answer to why I should double the amount now?

    Thanks for any info.

    Irene
     
    • Hug Hug x 1
  2. Goonergal

    Goonergal Type 2 · Master

    Messages:
    12,443
    Likes Received:
    18,907
    Trophy Points:
    298
    To be honest, I think it’s just the standard protocol to ‘ease up’ the dosing to try and minimise side effects. It’s completely your decision whether to increase now or wait until you speak to the nurse.
     
    • Like Like x 1
    • Agree Agree x 1
  3. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    18,709
    Likes Received:
    12,412
    Trophy Points:
    298
    Sounds like your bloods are fine.
    If you don't want to increase the dose then I seriously doubt that a week will make any difference at all.
     
    • Agree Agree x 1
  4. searley

    searley Type 1 · Moderator
    Staff Member

    Messages:
    1,637
    Likes Received:
    618
    Trophy Points:
    173
    When I was first diagnosed they wanted me on 3 tablets a day start with one a week… then 2 then 3

    2 tablets will just be the standard starting dose…. You could carry on on 1 tablet for another week or so then decide if you want to increase it
     
    • Like Like x 1
    • Agree Agree x 1
  5. Fruitella

    Fruitella Type 2 · Well-Known Member

    Messages:
    301
    Likes Received:
    191
    Trophy Points:
    83
    You are very unlikely to go 'too low' on Metformin unlike glicazide if that is a concern.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook